Alert archive / Nevada / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 2, 2016, 1:52 AM PDT. It took effect at Aug 2, 2016, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2016, 1:52 AM PDT (08:52 UTC)
- In effect from
- Aug 2, 2016, 11:00 AM PDT
- Expired
- Aug 2, 2016, 7:14 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
490 WWUS85 KLKN 020852 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 152 AM PDT TUE AUG 2 2016 NVZ468-469-021000- /O.CAN.KLKN.FW.A.0004.160802T1800Z-160803T0300Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY- 152 AM PDT TUE AUG 2 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 468 AND 469... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE WEATHER WATCH. WINDS ARE FORECAST TO BE SLIGHTLY LOWER THAN PREVIOUSLY ANTICIPATED, WITH SPEEDS OF 20 TO 25 MPH. AS A RESULT, WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED AND THE WATCH IS BEING CANCELLED. $$ NVZ467-030300- /O.UPG.KLKN.FW.A.0004.160802T1800Z-160803T0300Z/ /O.NEW.KLKN.FW.W.0008.160802T1800Z-160803T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 152 AM PDT TUE AUG 2 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
936 WWUS85 KLKN 030214 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 714 PM PDT TUE AUG 2 2016 NVZ467-030315- /O.CAN.KLKN.FW.W.0008.000000T0000Z-160803T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 714 PM PDT TUE AUG 2 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED ACROSS THE AREA, BUT RELATIVE HUMIDITIES CONTINUE TO REMAIN LOW AT 12-18 PERCENT. BECAUSE WINDS HAVE DECREASED TO BELOW CRITICAL THRESHOLDS, THE WARNING IS BEING CANCELED. LOOK FOR THE WINDS TO CONTINUE DECREASING AND RELATIVE HUMIDITIES INCREASING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 1, 1:57 PM PDT, 11 hours 55 minutes earlier.
Area forecast discussion, Aug 1, 1:57 PM PDT, 11 hours 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 157 PM PDT Mon Aug 1 2016 .SYNOPSIS...There will be a few showers and thunderstorms popping up across parts of central and eastern Nevada this evening and again on Tuesday and Wednesday. Winds will get a little breezy across northern Nevada on Tuesday as well. A brief return to a monsoon flow may bring some strong thunderstorms Thursday and Friday. && .SHORT TERM...Tonight through Wednesday. Cumulus clouds started developing across central Nevada and east of the Ruby Mountains around noon today however no lightning had been detected as of 130 pm. Winds are a little gust across northern Nevada this afternoon but no issues have been noted on this relatively quiet day. The models are in good agreement with the general pattern however the GFS model has been more aggressive in the production of QPF vs. other models of late so utilized the GFS with a bit of caution. There are really no public issues for the short term period. An upper low pressure system will move in off the Pacific through Washington State tonight, move north of Nevada on Tuesday, cross Montana and skirt the CONUS/Canada border Wednesday. The passage of this feature will mainly do two things: create some breezy winds on Tuesday across northern Nevada and inhibit the flow of moist air into central and eastern Nevada. Thus thunderstorm activity will be mainly isolated with little coverage beyond central Nevada and areas east of the Ruby Mountains in Elko County. .LONG TERM...Wednesday night through Monday The Pacific Northwest storm system will traverse the northern tier of the US today. This will promote continued westerly flow which will push monsoon moisture present across northern Nye and White Pine counties slightly further southeast. Models bring in a West Coast trough Thursday which will aid in the northward transport of monsoon moisture into the eastern half of the state Thursday and into Friday. More favorable upper-level dynamics ahead of the will be in place to generate stronger storms across northern Nevada Thursday and Friday. These storms will also be wet compared to the previous monsoonal push of moisture. Drier conditions will return for the upcoming weekend as dry westerly flow returns to the region shoving moisture to the east into the Intermountain West. The combined influence of the expected troughs and weakening of the high pressure ridge across the Southwest could bring below normal temperatures to the state beginning next week. && .AVIATION...VFR conditions are expected for the next 24 hours for all terminals. There will be some haze in west Central NV from the fires in western NV but it will not a severe reduction in visibility. There will be the threat of isolated showers and thunderstorms near KELY during the afternoon. Localized strong winds from downburst will be possible with the showers and thunderstorms. && .FIRE WEATHER...Isolated showers and thunderstorms will be primarily confined to Zones 455 and 457 and 470 today through Wednesday. A Fire Weather Watch is in effect for Tuesday across Fire Zones 467 468 and 469 for wind/RH issues. There is a brief resurgence of monsoon moisture expected Thursday and Friday as another low pressure area moves through northern California. Some storms could reach severe limits with outflow winds greater than 50 mph. These storms are expected to be mainly wet, reducing the risk of a dry lighting event. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday evening for Central and Western Humboldt County-Eastern Humboldt County and Northwestern Elko County-Southwestern and Central Elko County. && 92/99/99/92
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:32 PM PDT | Special Weather Statement | LKN | 28 min |
Nearby
Red Flag Warnings in Nevada, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.